Alert archive / New Mexico / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 111, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 8, 2010, 4:47 PM MDT for Curry County, Quay County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2010, 4:47 PM MDT (22:47 UTC)
- Expired
- Jun 8, 2010, 5:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Curry County, NM, Quay County, NM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:00 PM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 8, 3:00 PM MDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT TUE JUN 8 2010 .DISCUSSION...SURFACE BOUNDARY HAS PRESSED SOUTHWARD INTO EAST CENTRAL PLAINS AS EVIDENCED BY LINE OF CONVECTIVE CLOUDS AND ISOLATED STORMS OVER QUAY COUNTY. HAVE ADJUSTED POPS IN THE CENTRAL MOUNTAIN CHAIN EASTWARD TOWARDS MET GUIDANCE FOR TONIGHT...BUT DIDN/T GO AS HIGH AS THE 50 PERCENT AND GREATER VALUES ADVERTISED. DEPENDING ON HOW STORMS EVOLVE...THERE WILL LIKELY BE AN EAST WIND INTO THE RIO GRANDE VALLEY TONIGHT. TIMING SEEMS AS IF IT WILL BE SOMEWHAT LATER TONIGHT...SO MAY BE LESS LIKELY TO KICK OFF CONVECTION HERE IN THE VALLEY. THAT SAID...STILL HAVE SOME LOW POPS OVER THE UPPER RGV AND EASTERN RIO ARRIBA COUNTY WHERE NAM12 INDICATED WIND MAY BREAK THROUGH SOONER AND MORE VIGOROUSLY. PER SPC...HAVE ADDED LARGE HAIL AND DAMAGING WINDS ASSOCIATED WITH STORMS IN THE NE BEFORE MIDNIGHT. WEDNESDAY LOOKING RATHER UNSTABLE AND CONVECTION MAY BE MORE WIDESPREAD FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD. HAVE ALSO BROUGHT LOW POPS INTO THE RGV AND JEMEZ AT LEAST FOR THE AFTERNOON. MET GUIDANCE AGAIN MUCH HIGHER THAN GFS OVERALL...AND AGAIN LEANED TOWARDS THE MET WHICH LATELY HAS SEEMED TO HAVE A BETTER HANDLE ON THE MOISTURE SLOSH. POPS NIL FOR THE SOUTHWEST/WEST CENTRAL BUT STILL WATCHING...AND WONDERING...IF STREAM OF CLOUDS PRESENTLY ROTATING FROM GULF OF CA VCNTY WILL ALLOW THE INCREASING SOUTHWESTERLIES TO ENTRAIN SOME MID LEVEL MOISTURE...LEADING TO ISOLATED DRY CONVECTION FOR THE REGION. OTHER CHANGES TO INHERITED FORECAST INCLUDE ADDING SLIGHT CHANCE POPS TO THE EASTERN BORDER COUNTIES THURSDAY WITH WHAT MAY BE SOME DRYLINE ACTIVITY AS SOUTHWESTERLIES INCREASE AND LEE SURFACE TROUGH SHARPENS UP. MODELS STILL INDICATING A DEEP UPPER TROUGH AND SURFACE FRONT MOVING INTO NEW MEXICO...FOR A COOLER...WETTER WEEKEND ACROSS AT LEAST THE EASTERN PLAINS. && .AVIATION...SURFACE FRONT DRAPED ACROSS NE NEW MEXICO WILL BE THE FOCUS FOR ISOLD TO SCT SHRA/TSRA THRU 06Z. POTENTIAL FOR TSRA IS GREATEST AT KTCC GIVEN VCNTY TO BNDRY AND INSTABILITY. KLVS MAY SEE A FEW STORMS ROLL OFF THE SANGRE DE CRISTO MTS THRU 02Z. CONFIDENCE FOR TSRA AT KROW IS NOT AS GREAT SINCE STEERING FLOW WILL NOT BE AS CONDUCIVE AND STORMS MAY NOT REACH SITE UNTIL WELL AFTER PEAK HEATING. WILL STILL KEEP MENTION OF CB IN KROW TAF THRU THE EVENING. A WIND SHIFT FROM SOUTH OR SOUTHEAST TO NORTHEAST WILL OCCUR BEHIND THE FRONTAL BNDRY AS IT MOVES SLOWLY SOUTH TONIGHT. SITES FARTHER WEST WILL BE MUCH QUIETER...ESPECIALLY WEST OF THE CONTINENTAL DIVIDE. A WEAK GAP WIND IS LIKELY AT KABQ AS STORMS FORCE THE FRONTAL BNDRY THRU THE CENTRAL MTN CHAIN. THE STRONGEST WINDS WILL BE LOCALIZED TO KABQ WHERE AN AWW IS NOT EXPECTED. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER...WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THURSDAY. A SURFACE FRONTAL BNDRY SAGGING SW ACROSS THE NE PLAINS TONIGHT WILL BRING THE POTENTIAL FOR LOCALIZED WETTING RAINFALL... MAINLY OVER THE NE PLAINS. DEPENDING ON THE STRENGTH OF CONVECTION THIS EVENING...THE BNDRY MAY SPILL INTO THE RIO GRANDE VALLEY WHERE A WEAK GAP WIND COULD BRING SLIGHTLY BETTER RH RECOVERIES THAN LAST NIGHT. THE UPPER RIDGE RESPONSIBLE FOR THE SCORCHING TEMPERATURES SINCE ABOUT FRIDAY...WILL SLOWLY STRETCH SOUTHEAST ACROSS TEXAS WEDNESDAY. LOW LEVEL MOISTURE WILL BE SLIGHTLY HIGHER THAN PREVIOUSLY EXPECTED OVER THE EASTERN PLAINS THROUGH THE DAY...HOWEVER VERY DRY AIR WILL STILL INVADE AREAS ALONG AND WEST OF THE RIO GRANDE VALLEY. MIN RH VALUES WILL HOWEVER BTWN 5-10 PCT IN THESE AREAS. A NOTICEABLE UPTICK IN SW WINDS WILL ALSO OCCUR IN THE WEST TOMORROW. MEANWHILE...A FEW MORE STORMS MAY ROLL OFF THE CENTRAL MTN CHAIN EAST ACROSS THE PLAINS. ACTIVITY ALONG THE WESTERN EDGE WILL BE MAINLY DRY AND THEN GRADUALLY BECOME MORE WET AS THEY ROLL EAST INTO BETTER MOISTURE. BY THURSDAY...UPPER LEVEL TROUGHING WILL DEEPEN OVER THE WESTERN CONUS AND BEGIN TO INCREASE SW FLOW OVER NM. SURFACE LOW PRESSURE DEVELOPING OVER SE COLORADO WILL ALLOW WINDS TO INCREASE INTO THE BREEZY CATEGORY OVER NEARLY THE ENTIRE AREA. HOT TEMPERATURES AND DRY CONDITIONS WILL LEAD TO STEEP LAPSE RATES AND THUS HIGH HAINES. POOR TO FAIR RH RECOVERIES THURSDAY NIGHT WILL LEAD INTO MORE BREEZY TO WINDY CONDITIONS FRIDAY WITH MIN RH VALUES AGAIN NEAR 5 PCT. EXTENDED GUIDANCE INDICATES THE UNSEASONABLY DEEP UPPER LEVEL WAVE EXPECTED TO DEVELOP OVER THE GREAT BASIN WILL BE SLOWER AS IT DEEPENS OVER SOUTHERN NV SATURDAY. THIS WILL ALLOW FOR ANOTHER NIGHT OF POOR TO FAIR RECOVERIES FRIDAY NIGHT AND ABOVE NORMAL TEMPS WITH BREEZY CONDITIONS FOR SATURDAY. THIS WILL HOWEVER ALLOW MORE TIME FOR A BACKDOOR FRONTAL BNDRY TO MOVE SOUTH OVER THE EASTERN PLAINS. BY SUNDAY...TEMPS WILL BE MUCH COOLER WITH HIGHER RH VALUES AND PERHAPS SOME PRECIP AS FAR WEST AS THE RIO GRANDE VALLEY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 55 96 56 93 / 0 0 0 0 DULCE........................... 45 89 45 84 / 5 0 0 0 CUBA............................ 49 90 41 87 / 0 10 0 0 GALLUP.......................... 50 91 48 86 / 0 0 0 0 EL MORRO........................ 45 88 50 87 / 0 0 0 0 GRANTS.......................... 47 92 49 89 / 0 0 0 0 QUEMADO......................... 46 90 49 87 / 0 0 0 0 GLENWOOD........................ 48 95 47 94 / 0 0 0 0 CHAMA........................... 47 85 43 82 / 5 5 0 0 LOS ALAMOS...................... 60 89 57 87 / 5 10 5 0 PECOS........................... 52 89 50 90 / 30 20 20 5 CERRO/QUESTA.................... 47 88 46 84 / 20 20 10 5 RED RIVER....................... 45 79 42 78 / 30 20 20 5 ANGEL FIRE...................... 47 80 45 83 / 30 30 20 5 TAOS............................ 49 89 47 88 / 20 20 10 5 ESPANOLA........................ 56 95 49 95 / 5 10 5 0 SANTA FE........................ 56 92 54 91 / 10 10 10 0 SANTA FE AIRPORT................ 56 95 56 93 / 5 10 10 0 ALBUQUERQUE FOOTHILLS........... 66 93 63 93 / 5 10 5 0 ALBUQUERQUE HEIGHTS............. 68 96 66 94 / 5 10 5 0 ALBUQUERQUE VALLEY.............. 63 97 60 96 / 5 10 5 0 ALBUQUERQUE WEST MESA........... 63 97 60 96 / 0 10 5 0 LOS LUNAS....................... 63 99 57 96 / 5 10 5 0 RIO RANCHO...................... 66 96 64 95 / 0 10 5 0 SOCORRO......................... 67 99 65 98 / 5 10 5 0 SANDIA PARK/CEDAR CREST......... 58 85 54 85 / 10 20 10 0 MORIARTY/ESTANCIA............... 58 91 51 91 / 20 20 10 0 CLINES CORNERS.................. 59 87 57 88 / 30 20 20 0 GRAN QUIVIRA.................... 59 93 57 91 / 20 20 10 0 CARRIZOZO....................... 62 95 61 92 / 10 20 20 0 RUIDOSO......................... 60 88 60 90 / 20 20 20 0 CAPULIN......................... 53 87 52 92 / 30 30 20 5 RATON........................... 55 92 53 96 / 40 30 20 5 LAS VEGAS....................... 54 89 54 90 / 30 30 30 5 CLAYTON......................... 61 93 64 101 / 30 30 20 10 ROY............................. 59 90 60 96 / 30 30 30 5 CONCHAS......................... 63 95 64 99 / 30 20 30 5 SANTA ROSA...................... 63 96 66 100 / 30 20 30 5 TUCUMCARI....................... 66 100 68 105 / 30 20 30 10 CLOVIS.......................... 65 95 66 101 / 20 20 30 10 PORTALES........................ 66 96 67 102 / 20 20 30 10 FORT SUMNER..................... 64 98 66 102 / 20 20 20 10 ROSWELL......................... 67 100 67 105 / 20 20 20 5 PICACHO......................... 62 91 62 96 / 20 20 20 5 ELK............................. 62 88 61 92 / 20 20 10 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 8, 6:13 AM MDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 613 AM MDT TUE JUN 8 2010 NMZ501>540-091200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 613 AM MDT TUE JUN 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS...BUT AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THURSDAY THROUGH SATURDAY SOUTHWEST WINDS WILL BECOME BREEZY TO WINDY AND HUMIDITIES WILL DROP LEADING TO FIRE WEATHER CONCERNS. THE MOST PERSISTENT AREA OF CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. HOWEVER...PARTS OF THE WEST MAY ALSO EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS FOR A TIME THURSDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED SATURDAY...WHEN THE POTENTIAL EXISTS FOR SPEEDS TO REACH 25 TO 35 MPH WITH GUSTS TO 50 MPH ACROSS THE NORTHEAST HIGHLANDS. SUNDAY AND MONDAY...AN UNSEASONABLY STRONG STORM SYSTEM WILL CROSS THE CENTRAL ROCKIES AND DRIVE A STRONG COLD FRONT INTO NEW MEXICO. SIGNIFICANT UNCERTAINTY EXISTS ON THE TRACK AND TIMING OF THE SYSTEM...BUT IT APPEARS SEVERE THUNDERSTORMS WILL BE POSSIBLE EAST OF THE CENTRAL MOUNTAIN CHAIN BOTH DAYS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN EASTERN COLFAX...UNION...HARDING...NORTHEAST SAN MIGUEL AND NORTHEAST QUAY COUNTIES. SPOTTER ACTIVATION MAY ALSO BE REQUIRED EAST OF THE CENTRAL MOUNTAIN CHAIN ON SUNDAY AND/OR MONDAY. 44
In the hours before
Special weather statement, Jun 8, 3:18 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 318 PM MDT TUE JUN 8 2010 NMZ534-535-082145- CURRY COUNTY-QUAY COUNTY- 318 PM MDT TUE JUN 8 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CURRY AND CENTRAL QUAY COUNTIES THROUGH 345 PM MDT... AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF BELLVIEW TO 7 MILES WEST OF GRADY...AND MOVING SOUTHEAST AT 5 MPH. LAND SPOUTS HAVE BEEN OBSERVED NEAR THESE STORMS. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. AREAS AFFECTED BY THESE STORMS INCLUDE...GRADY AND BROADVIEW. THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3485 10305 3469 10348 3490 10357 3505 10319 TIME...MOT...LOC 2118Z 304DEG 5KT 3489 10316 3481 10344 50
Special weather statement, Jun 8, 3:49 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 349 PM MDT TUE JUN 8 2010 NMZ534-535-082215- CURRY COUNTY-QUAY COUNTY- 349 PM MDT TUE JUN 8 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CURRY AND EASTERN QUAY COUNTIES THROUGH 415 PM MDT... AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF GLENRIO...OR ABOUT 37 MILES SOUTH OF NARA VISA...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...GLENRIO AND AREAS SOUTH OF GLEN RIO ALONG THE TEXAS STATE BORDER. THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3486 10302 3504 10330 3520 10304 3510 10303 TIME...MOT...LOC 2149Z 227DEG 8KT 3508 10306 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:18 PM MDT | Special Weather Statement | ABQ | Curry | 27 min |
| Jun 8, 3:49 PM MDT | Special Weather Statement | ABQ | Quay | 26 min |
| Jun 8, 3:56 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 40 min |
| Jun 8, 4:15 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 46 min |
| Jun 8, 5:49 PM MDT | Special Weather Statement | ABQ | Curry | 26 min |
| Jun 8, 5:56 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 34 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.